Thunderstorm Wind, Centre
- When
- July 22, 3:00 PM EST
- Where
- Centre County, Zion
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 40.917, -77.667
Trees were reported down in Zion.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 22, 2:40 PM EST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 340 PM EDT TUE JUL 22 2003 ...FLOOD WATCH CONTINUES FOR CENTRAL AND NORTHERN PA THROUGH EARLY WED AM... AS OF 19Z...WEAK SFC LOW DEVELOPING ALONG FRONT OVER NW PA/NE OH. UPPER LEVEL JET NOSING INTO W VA...WITH LFQ HOVERING OVER NW PA. THIS IS HELPING TO PROVIDE FORCING FOR WIDESPREAD SHOWERS AND TSTMS...WITH VERY HVY RAIN EMBEDDED WITHIN FOR THE NW MTNS. MORE SCATTERED BUT VERY POTENT ACTIVITY ACROSS SE. VERY WARM AND HUMID THERE WITH TEMPS IN L/M 80S AND DEWPTS IN L 70S ACROSS LOWER SUSQ. SLIGHTLY COOLER ACROSS CENTRAL AND NE...WITH SOME 60S HOLDING ONTO FAR NE. SHORT-TERM THRU EARLY EVE...EXPECT WIDESPREAD SHOWERS/TSTMS ACROSS NW TO HOLD IN PLACE. SCATTERED ACTIVITY SHOULD INC A BIT MORE OVER LOWER AND MID SUSQ DUE TO STRONG INSTAB. ANY CELLS OVER LOWER AND MID SUSQ COULD BE LOCALLY SEVERE...BASED ON EXTREME INSTAB...AND HIGHER MID LEVEL WINDS (ALTHOUGH NOT NEARLY AS STG NOR AS DEEP AS YSTDY). OVERNIGHT...SHOWERS AND TSTMS SHOULD INCREASE IN AREAL COVERAGE ACROSS CENTRAL AND E...WHILE DIMINISHING TREND SHOULD UNFOLD OVER FAR NW. WL MAINTAIN FLOOD WATCH AS IS THROUGH THE OVERNIGHT HOURS. WED...SFC FRONT SHOULD SLOWLY WORK ITS WAY E ACROSS THE SUSQ...PROVIDING ANOTHER DAY OF SHOWERS AND THUNDERSTORMS. CWA WL BE IN FAVORABLE RRQ OF UPPER LEVEL JET...AND WITH ABUNDANT MOISTURE/INSTAB IN PLACE...COULD BE YET ANOTHER ACTIVE DAY FOR AREAS OF FLOODING...AND ISOLATED SEVERE FOR LOWER/MID SUSQ. FURTHER W...MORE SCATTERED ACTIVITY EXPECTED...WITH MID/UPPER LEVEL TROUGH APPROACHING. WED NT-THU NT...DEEPEST MOISTURE FINALLY OFF TO OUR E...BUT STILL QUITE UNSTABLE WITH UPPER LEVEL TROUGH NEARBY. WL MAINTAIN CHC POPS WED NT...THEN SLGHT CHC FOR ISOL AFTN ACTIVITY FOR THU...EXCEPT CHC POPS FOR SUSQ. FRI AND BEYOND...TEMPORARY RESPITE FROM ACTIVE WX FRI-SAT. NEXT FRONT APPROACHES FROM NW SAT NT...POSSIBLY SPREADING SOME RW/TRW INTO NW MTNS BY EVE. BETTER CHC FOR SCATTERED TSTMS SUN-MON...AND POSSIBLY TUES IF FRONT SLOWS ITS SOUTHWARD PROGRESS...AS SOME MODELS HINT. .CTP... PA...FLASH FLOOD WATCH PAZ004>006-010>012-017>019-037 -041-042-045-046-049>053-058. KL
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-221215- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 616 AM EDT TUE JUL 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ONCE AGAIN TODAY AND TONIGHT. SOME STORMS MAY PRODUCE STRONG GUSTY WINDS AND HAIL AS WELL AS LOCAL HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN... SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO MID WEEK...WITH THE POSSIBILITY OF HEAVY FLOODING RAINS OCCURRING IN SOME AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
The State College radar (KCCX), 28 km away, was scanning. The volume nearest the first event began at 19:59 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were reported down in Zion.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367710.